It is possible to take too much Phenytek (phenytoin). Some possible overdose symptoms can include shakiness, coordination problems, and vomiting. Several treatment options are available for a Phenytek overdose, such as pumping the stomach, using dialysis, and providing supportive care (treating the symptoms that occur as a result of the overdose).
Phenytek Overdose: An IntroductionPhenytek® (phenytoin sodium) is a prescription medication used to prevent seizures. The effects of a Phenytek overdose will vary depending on a number of factors, including the Phenytek dosage and whether it was taken with any other medicines, alcohol, or street drugs.
If you think you may have overdosed on Phenytek, seek immediate medical attention.
Phenytek Overdose SymptomsIf a person overdoses on Phenytek, the symptoms can vary. Some commonly reported symptoms of an overdose of phenytoin (including Phenytek) include:
- Shakiness (tremors)
- Overactive reflexes
- Unusual eye movements
- Coordination problems
- Joint pain
- Slurred speech
- Nausea and vomiting
- Low blood pressure
- Loss of life.
Treatment for a Phenytek OverdoseThe treatment for a Phenytek overdose will also vary. If the overdose was recent, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Dialysis may also be helpful. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Careful monitoring of blood pressure
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Phenytek.